MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE
Model Number 71656000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, at the time of putting the tibia nail plug the thread does not allow its positioning.The patient was left without the cap.No back up device was available.Delay greater than 30 min in the procedure and no injury to patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.

Brand Name
META-NAIL NAIL CAP SET SCREW 0MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9580246
Report Number1020279-2020-00224
Device Sequence Number14223012
Product Code JDS
UDI-Device Identifier03596010585417
UDI-Public03596010585417
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71656000
Device Catalogue Number71656000
Device Lot Number18FM21426
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1